Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 3, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at May 29, 2005, 7:35 PM CDT for Kenedy County, Texas. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2005, 7:35 PM CDT (00:35 UTC)
- Expired
- May 29, 2005, 9:00 PM CDT
- In force
- 85 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 85 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 788 J/kg
- Mixed-layer CIN
- -303 J/kg
- Mixed-layer LCL
- 1521 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 300038 FFWBRO TXC261-300200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 735 PM CDT SUN MAY 29 2005 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN KENEDY COUNTY IN SOUTH CENTRAL TEXAS THIS INCLUDES THE CITY OF SARITA * UNTIL 900 PM CDT * AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A LARGE THUNDERSTORM COMPLEX OVER NORTHERN KENEDY COUNTY. MUCH OF NORTHERN KENEDY COUNTY HAS RECEIVED FROM 4 TO 6 INCHES OF RAINFALL DURING THE PAST THREE HOURS. HIGHWAY 77...AN IMPORTANT ROUTE INTO DEEP SOUTH TEXAS...MAY BE INUNDATED WITH WATER AT TIMES...WITH ROADWAY PONDING LIKELY. DRIVE WITH EXTREME CAUTION IN KENEDY COUNTY THIS EVENING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 2677 9798 2692 9745 2754 9739 2726 9797 $$ PHILO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at May 29, 5:10 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, May 29, 5:10 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 510 PM CDT SUN MAY 29 2005 .DISCUSSION...POSTED A SMALL CRAFT ADVISORY FOR THE LAGUNA MADRE FROM OBSERVATION OF NEAR GALE FORCE GUSTS. && .PREV DISCUSSION...THOUGH SKIES ARE SUNNY ACROSS DEEP SOUTH TEXAS THIS AFTERNOON...THE INGREDIENTS APPEAR TO BE IN PLACE TO SUPPORT A WEATHER SYSTEM DEVELOPING OVER EAST TEXAS...WHICH MAY IN TURN AFFECT DEEP SOUTH TEXAS LATER THIS EVENING AND TONIGHT. OTHERWISE...THE HEMISPHERIC PATTERN WILL REMAIN FLUID WITH RESPECT TO DEEP SOUTH TEXAS...WITH NO DOMINANT FEATURE TAKING CONTROL THROUGH THE FORECAST PERIOD. THE POLAR JET HAS LOST PENETRATING POWER TO DIG SOUTH AT THIS POINT. RATHER...LOCAL WEATHER WILL BE MORE AT THE MERCY OF SHORT WAVES MOVING ACROSS IN THE FLOW. ANY SHORT WAVES WILL GENERALLY BE STEERED NORTH OF THIS AREA...BUT MAY DIP JUST FAR ENOUGH SOUTH SPARK SOME WEATHER...OR CAUSE WEATHER FROM FARTHER NORTH TO MOVE SOUTH. AS IS THE CASE FOR TONIGHT...H5 DISTURBANCES SHOW UP WEDNESDAY NIGHT THROUGH THURSDAY MORNING...WITH ANOTHER WEAKNESS FOR DEEP SOUTH TEXAS DEVELOPING OFF THE COAST FRIDAY NIGHT THROUGH SATURDAY. TEMPERATURES WILL CONTINUE TO RUN SLIGHTLY ABOVE NORMAL FOR THE FORECAST. && .SYNOPTIC...SOUTH WINDS HAVE INCREASED BRINGING HOT...DRY AIR INTO DEEP SOUTH TEXAS AND REMOVING ANY SIGNIFICANT CLOUD COVER. THE AREA TO THE IMMEDIATE NORTH OF DEEP SOUTH TEXAS IS IN A MODERATE RISK CATEGORY FOR SEVERE WEATHER LATER TODAY AND TONIGHT...WHILE DEEP SOUTH TEXAS REMAINS IN A SLIGHT RISK AREA. IT IS EXPECTED THAT WITH AN UNSTABLE AIR MASS...HEATING AND UPPER LEVEL INSTABILITY... CONVECTION WILL BREAK OUT LATER TODAY...WITH THE RISK OF OUTFLOW BOUNDARIES OR SQUALL LINES MOVING SOUTH. POTENTIAL HAZARDS INCLUDE STRONG GUSTY WINDS...HAIL AND EVEN THE SMALL POSSIBILITY OF A TORNADO. && .MARINE...AT NOON BUOY020 REPORTED SOUTHEAST WINDS AT 16 KNOTS. WINDS ARE BREEZY WITH RIDGING OVER THE GULF AND LOW PRESSURE IN WEST TEXAS. SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE THIS EVENING AND OVERNIGHT AS THUNDERSTORMS DEVELOP FARTHER TO THE NORTH AND PROPAGATE SOUTH ALONG THE COAST. SOUTHEAST WINDS WILL REMAIN THROUGH THE MIDDLE OF NEXT WEEK...WITH SEAS REMAINING IN THE 3 TO 5 FOOT RANGE. SHOWER ACTIVITY IS POSSIBLE DURING THE NIGHT DURING THE WEEK AHEAD. && .AVIATION...WINDS HAVE INCREASED...ESPECIALLY AROUND BRO...AND REACH UP THROUGH 8KFT. DRIER SOUTH WINDS HAVE RESTRICTED CU FORMATION TODAY AND THIS SHOULD CONTINUE THROUGH SUNDOWN. A LINE OF SHOWERS AND THUNDERSTORMS MAY MOVE THROUGH THE REGION FROM NORTH TO SOUTH THIS EVENING/OVERNIGHT FROM OUTFLOW BOUNDARIES FROM STORMS TO THE NORTH. THESE STORMS WOULD REDUCE CIGS AND HAVE GUSTY WINDS. WINDS TOMORROW ARE EXPECTED TO BE CALMER FROM THE SOUTHEAST. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 77 93 77 94 78 91 / 20 30 10 10 00 00 BROWNSVILLE 77 95 76 97 79 94 / 20 30 10 10 00 00 HARLINGEN 75 95 76 97 77 95 / 20 30 10 10 00 00 MCALLEN 77 100 77 99 78 99 / 20 20 10 05 00 00 RIO GRANDE CITY 75 101 74 103 76 103 / 20 20 10 05 00 00 SOUTH PADRE ISLAND 77 89 77 89 80 88 / 20 30 10 10 00 00 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && 54/64/VEGA
Hazardous weather outlook, May 29, 6:15 PM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE BROWNSVILLE TX 615 PM CDT SUN MAY 29 2005 TXZ248>257-301000- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 615 PM CDT SUN MAY 29 2005 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL DEEP SOUTH TEXAS UNTIL MIDNIGHT CDT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REMAINDER OF TONIGHT. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR ALL OF DEEP SOUTH TEXAS THROUGH MIDNIGHT CDT. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS TONIGHT...SOME MAY BE SEVERE...WITH LOCALLY HEAVY RAINFALL...DAMAGING WIND GUSTS...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A CHANCE OF SHOWERS AND THUNDERSTORMS IS FORECAST FOR DEEP SOUTH TEXAS THROUGH WEDNESDAY. STRONGER THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL...DAMAGING WIND GUSTS...AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. VANSPEYBROECK
In the hours before
Special weather statement, May 29, 4:05 PM CDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 405 PM CDT SUN MAY 29 2005 GMZ130-150-155-170-175-TXZ248>257-292315- BROOKS-COASTAL CAMERON- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- COASTAL WATERS FROM PORT MANSFIELD TO RIO GRANDE OUT 20 NM- COASTAL WILLACY-HIDALGO-INLAND CAMERON-INLAND WILLACY-JIM HOGG- KENEDY-LAGUNA MADRE-STARR- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- WATERS FROM PORT MANSFIELD TO RIO GRANDE EXTENDING FROM 20 TO 60 NM- ZAPATA- 405 PM CDT SUN MAY 29 2005 ...AN UNSTABLE AIRMASS OVER DEEP SOUTH TEXAS MAY RESULT IN STRONG THUNDERSTORM DEVELOPMENT TONIGHT INTO MONDAY MORNING... A TORNADO WATCH IS IN EFFECT UNTIL 1100 PM CDT FOR AREAS JUST NORTH OF THE RIO GRANDE VALLEY. AN UPPER LEVEL TROUGH OVER WEST CENTRAL TEXAS WILL DRIFT SLOWLY SOUTHEAST AND UPPER LEVEL DISTURBANCES OVER NORTHEAST MEXICO SHOULD MIGRATE OVER OUR REGION BENEATH THE TROUGH. ANY THUNDERSTORM DEVELOPMENT OVER OUR AREA TONIGHT SHOULD BE INTENSE...AS OUR ATMOSPHERE IS VERY MOIST AND UNSTABLE. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN AREAL COVERAGE THROUGH THE EVENING WITH ISOLATED SEVERE STORMS POSSIBLE...MAINLY FROM HIDALGO AND BROOKS COUNTIES WEST INTO ZAPATA COUNTY. THE MAIN CONCERN WILL BE DAMAGING WINDS AND HAIL AROUND 1 INCH IN DIAMETER. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THE POSSIBILITY OF SEVERE THUNDERSTORM DEVELOPMENT. PHILO PHILO
Special weather statement, May 29, 5:43 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 543 PM CDT SUN MAY 29 2005 GMZ130-TXZ248>257-300100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-LAGUNA MADRE-STARR-ZAPATA- 543 PM CDT SUN MAY 29 2005 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT CDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH VALID UNTIL MIDNIGHT CDT SUNDAY EVENING. THE WATCH INCLUDES THE COUNTIES OF ZAPATA...JIM HOGG...STARR...BROOKS...HIDALGO...KENEDY... WILLACY...AND CAMERON COUNTIES...INCLUDING THE WATERS OF THE LAGUNA MADRE. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL... DAMAGING WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL. ISOLATED TORNADOES ARE ALSO POSSIBLE WITH SEVERE THUNDERSTORMS. IF TORNADOES DO IN FACT DEVELOP OR ARE SPOTTED...THEN A TORNADO WARNING WILL BE ISSUED. EMERGENCY MANAGERS AND SPOTTER SHOULD BE PREPARED FOR POSSIBLE ACTIVATION. RESIDENTS ACROSS DEEP SOUTH TEXAS SHOULD REMAIN ALERT AND BE READY TO QUICKLY ACT IF THREATENING WEATHER APPROACHES YOUR AREA. IF SEVERE WEATHER IMPACTS YOUR AREA...THEN MOVE TO AN INTERIOR ROOM. STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR POSSIBLE WARNINGS REGARDING THIS DEVELOPING WEATHER SITUATION. FOR THE LATEST WEATHER FORECASTS AND WARNINGS...VISIT OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/BRO VANSPEYBROECK
Local storm report, May 29, 6:46 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
646 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 5 SE ZAPATA 26.84N 99.20W
05/29/2005 0.75 INCH ZAPATA TX FIRE DEPT/RESCUE
&&
KMVThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:02 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 43 min |
| May 29, 7:14 PM CDT | Special Marine Warning | BRO | 91 min | |
| May 29, 7:39 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 51 min |
| May 29, 8:13 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 47 min |
| May 29, 8:42 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 33 min |
| May 29, 8:48 PM CDT | Special Marine Warning | BRO | 27 min | |
| May 29, 9:15 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 45 min |
| May 29, 9:33 PM CDT | Tornado Warning | BRO | Kenedy | 12 min |
| May 29, 9:40 PM CDT | Special Marine Warning | BRO | 50 min | |
| May 29, 11:06 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 39 min |
| May 29, 11:45 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 30 min |
| May 30, 12:30 AM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 30 min |
| May 30, 12:47 AM CDT | Special Marine Warning | BRO | 88 min | |
| May 30, 12:54 AM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Kenedy, Willacy | 51 min |
| May 30, 1:41 AM CDT | Severe Thunderstorm Warning | BRO | Kenedy, Willacy | 34 min |
| May 30, 2:40 AM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 35 min |
| May 30, 3:17 AM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 28 min |
| May 30, 3:47 AM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 28 min |
| May 30, 4:32 AM CDT | Severe Thunderstorm Warning | BRO | Cameron | 59 min |
| May 30, 4:35 AM CDT | Special Marine Warning | BRO | 25 min | |
| May 30, 4:38 AM CDT | Tornado Warning | BRO | Cameron | 37 min |
| May 30, 5:17 AM CDT | Severe Thunderstorm Warning | BRO | Cameron | 36 min |
| May 30, 5:24 AM CDT | Special Marine Warning | BRO | 51 min | |
| May 30, 5:30 AM CDT | Special Marine Warning | BRO | 45 min | |
| May 30, 6:12 AM CDT | Special Marine Warning | BRO | 33 min | |
| May 30, 6:13 AM CDT | Special Marine Warning | BRO | 47 min | |
| May 30, 8:37 AM CDT | Special Marine Warning | BRO | 38 min | |
| May 30, 9:13 AM CDT | Special Marine Warning | BRO | 47 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.